(THUNDER BAY, ON) – A female was found in her truck nodding out heavily this afternoon. The incident unfolded in the Metro parking lot, the Grandview Mall location.
A 911 call was made to ensure the woman was “ok” after her friends found her completely unresponsive. She was not responsive to attempts to wake her up.
Paramedics revived the woman by Narcanning her. Her friends were tight lipped to first responders about what drug she was using but we were told it was fentanyl.
The woman was taken to the Thunder Bay Regional Health Sciences Centre where she will be monitored for a few hours before being let back loose into the wild. She is expected to live.
If someone you know has overdosed, it is important to let the paramedics know which drug they have taken. This information could mean the difference between surviving or dying on the spot. You will not get into any trouble but you may definitely be saving your friends life.
If you or someone you know wants to sober up and get their life back together, have the person in question call the Thunder Bay Counselling Centre at 807-684-1880. Sometimes, some addicts may feel more compelled and comfortable with calling if a friend is sitting next to them while they call, or perhaps have a friend call on their behalf. Also, the staff at the Simpson Street Overdose Prevention Site are also trained in helping people take their first steps towards recovery.
Narcan is a opiate overdose reversing drug. It temporarily reverses the symptoms of an opiate overdose. Opiates are painkiller-type medications such as Oxy-Contin, Morphine, Fentanyl etc, but also street drugs like Heroin and Opium. Ask your pharmacist today about how you can get a free Narcan kit and training to go along with it.
Photo not of actual incident, for illustration purposes only.